Acute warfarin toxicity: An unanticipated consequence of amoxicillin/clavulanate administration.
Аннотация
PATIENT: Male, 53 FINAL DIAGNOSIS: Acute Warfarin toxicity Symptoms: -
MEDICATION: Warfarin Clinical Procedure: - Specialty: Hematology.
OBJECTIVE
Unusual clinical course.
BACKGROUND
Warfarin remains the most common anticoagulant in the management of thromboembolic diseases. However, its extensive drug interaction requires frequent monitoring and dose adjustments. Almost all antibiotics, including penicillins, have the potential to interact with warfarin causing either under or over anticoagulation which increases the risk for thrombus formation and significant bleeding respectively.
CASE REPORT: A 53-year-old Caucasian male with a history of protein C deficiency and recurrent intravascular thrombosis developed a dental abscess. He was treated with amoxicillin/clavulanate 500/125 mg twice daily and referred to a dentist. He developed significant bleeding after tooth extraction. INR was 20.4. He received fresh frozen plasma and vitamin K with resolution of bleeding.
CONCLUSIONS
While rare, clinically significant prolonged prothrombin time and potentially life threatening bleeding can occur when amoxicillin/clavulanate is concomitantly administered with warfarin. Prompt recognition and intervention is necessary to avoid life threatening complications from warfarin-amoxicillin/clavulanate interaction.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.